# SDR FQAR20151121103

- Difficulty date: November 21, 2015
- Submitted: November 23, 2015
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N926PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843289
- Aircraft time: 17,707 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: AV105193
- Part serial: AV1614517
- Condition: Leaking
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, R, J
- Precautionary procedure: D

## Discrepancy

AFTER ENGINE START, THE ENGINE BEGAN RUNNING VERY ROUGHLY.  THE ENGINE RPM BEGAN TO DECREASE STEADILY UNTIL THE ENGINE DIED COMPLETELY.  THE PILOTS EXITED THE ACFT AND NOTED FUEL WAS STREAMING FROM OUT OF THE ENGINE COWLING.  PILOTS IN ANOTHER AIRCRAFT REPORTED SEEING COPIOUS AMOUNTS OF BLACK SMOKE BILLOWING FROM THE AIRCRAFT'S EXHAUST WHILE IT WAS STILL RUNNING.  A MAINTENANCE TECH INSPECTED THE ACFT AND NOTED THE CARBURETOR WAS LEAKING LARGE AMOUNTS OF FUEL FROM THE NOZZLE, AS THOUGH THE FLOAT HAD SUNK.
